Alert archive / New Mexico / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 200, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jul 11, 2006, 5:17 PM MDT for Eddy County, New Mexico. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2006, 5:17 PM MDT (23:17 UTC)
- Expired
- Jul 11, 2006, 6:15 PM MDT
- In force
- 58 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 682 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 1399 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 1:57 PM MDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jul 11, 1:57 PM MDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 257 PM CDT TUE JUL 11 2006 .SHORT TERM... NOT MUCH CHANGE TO THE GOING FORECAST. BEST POPS (10-20) TO REMAIN OUT WEST IN THE STEEPEST LAPSE RATES IN THE OROGRAPHICALLY FAVORED HIGHER TERRAIN AND ALONG THE WEAK SURFACE TROUGH ACROSS THE SOUTHEAST NEW MEXICO PLAINS. EXPECTING NORTHWEST FLOW ALOFT AND MODERATE LOW LEVEL JET SHOULD ALLOW SOME OF THE ACTIVITY INTO REACH THE WESTERN BASIN THIS EVENING BEFORE DYING. WILL CONTINUE TO MENTION LOCALIZED HEAVY RAINFALL/FLOODING WITH PRECIPITABLE WATER VALUE OF 1.47 ON THIS MORNINGS SOUNDING FROM MIDLAND. .LONG TERM... THE MEDIUM RANGE MODELS CONTINUE TO SHOW GOOD AGREEMENT WITH THE SYNOPTIC SCALE PATTERN ACROSS THE SOUTHWESTERN U.S. FOR THIS FORECAST ROUND. A STOUT MID AND UPPER LEVEL RIDGE OF HIGH PRESSURE ENCOMPASSING THE ABOVE MENTIONED AREA WILL CONTINUE TO DOMINATE THE WEATHER PATTERN ACROSS OUR REGION. GIVEN THIS GOOD AGREEMENT AMONG MODEL SOLUTIONS...MUCH OF THE CURRENT FORECAST WILL REMAIN INTACT. RAIN CHANCES CONTINUE TO LOOK SLIM ACROSS THE REGION WITH THE EMPHASIS REMAINING ON THE HIGHER TERRAIN OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. THERE WILL BE A DECREASE IN MOISTURE FOR MOST AREAS ON WEDNESDAY AND THURSDAY AS THE RIDGE STRENGTHENS AND BRINGS SUBSIDENCE/DRYING INTO THE AREA. AS THE RIDGE SHIFTS NORTH INTO THE ROCKIES LATE THIS WEEK...EAST TO SOUTHEASTERLY DEEP LAYER FLOW WILL INCREASE FOR OUR REGION. THE SHORT RANGE MODELS SUGGEST AN INVERTED 5H TROUGH WILL MOVE ACROSS NORTHERN OLD MEXICO FRIDAY AND SATURDAY. WITH THIS PATTERN...WE WILL NEED TO WATCH FOR MID AND UPPER LEVEL TROUGHS AND/OR EASTERLY WAVES MOVING OUT OF THE WESTERN GULF INTO TEXAS. FOR NOW...WE WILL CONTINUE TO KEEP POPS CONFINED TO MAINLY THE MOUNTAINS AND ADJACENT PLAINS THROUGH THE FORECAST PERIOD. TEMPERATURES WILL BE ABOVE NORMAL THROUGH THIS WEEK...THEN SLOWLY TREND DOWNWARD BY EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 74 100 75 98 / 10 10 10 0 CARLSBAD NM 72 104 75 102 / 20 10 10 10 DRYDEN TX 75 101 72 100 / 10 0 0 0 FORT STOCKTON TX 72 101 74 101 / 10 10 10 10 GUADALUPE PASS TX 69 97 72 95 / 20 10 10 10 HOBBS NM 71 103 74 102 / 20 10 10 10 MARFA TX 59 93 61 93 / 20 10 10 10 MIDLAND INTL AIRPORT TX 73 101 74 100 / 10 10 10 0 ODESSA TX 76 101 76 100 / 10 10 10 0 WINK TX 73 107 76 106 / 20 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 12/06
Hazardous weather outlook, Jul 11, 12:51 PM MDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 151 PM CDT TUE JUL 11 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-121000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 151 PM CDT TUE JUL 11 2006 /1251 PM MDT TUE JUL 11 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS CAN BE EXPECTED OVER THE SOUTHEAST NEW MEXICO PLAINS...THE DAVIS AND GUADALUPE MOUNTAINS...THE MARFA PLATEAU...THE UPPER TRANS PECOS AND MUCH OF THE BIG BEND REGION LATE THIS AFTERNOON AND THIS EVENING. SOME OF THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...FREQUENT LIGHTNING STRIKES AND VERY HEAVY RAINFALL. FLOODING OF LOW LYING AND NORMALLY FLOOD PRONE AREAS IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jul 11, 3:05 PM MDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 405 PM CDT TUE JUL 11 2006 TXZ074-080-112200- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- 405 PM CDT TUE JUL 11 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL PRESIDIO AND SOUTH CENTRAL JEFF DAVIS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF RYAN AT 405 PM CDT...REMAINING NEARLY STATIONARY. THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS TO 50 MPH...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE TRAVELING ALONG US HIGHWAY 90 BETWEEN MARFA AND VALENTINE AND THOSE IN AND NEAR THE COMMUNITY OF RYAN SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 13
Special weather statement, Jul 11, 4:11 PM MDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 511 PM CDT TUE JUL 11 2006 NMZ028-112315- EDDY COUNTY PLAINS- 411 PM MDT TUE JUL 11 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL EDDY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF ARTESIA AT 411 PM MDT...MOVING EAST AT 5 MPH ALONG US HIGHWAY 82. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. PEOPLE IN AND AROUND THE ARTESIA AREA SHOULD REMAIN ALERT TO THE WEATHER CONDITIONS AND BE PREPARED TO SEEK SHELTER QUICKLY. 13
Special weather statement, Jul 11, 5:05 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 605 PM CDT TUE JUL 11 2006 NMZ028-120000- EDDY COUNTY PLAINS- 505 PM MDT TUE JUL 11 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL EDDY COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER SEVEN RIVERS AT 505 PM MDT... MOVING EAST AT 10 MPH. THIS STORM WILL AFFECT THE COMMUNITIES OF LAKEWOOD AND AVALON. ADDITIONAL STRONG THUNDERSTORMS WILL POSSIBLY AFFECT THE COMMUNITIES OF CARLSBAD...OTIS...AND MALAGA THROUGH 600 PM MDT. EXPECT STRONG WINDS OVER 50 MPH...SMALL HAIL...HEAVY RAINFALL OVER ONE INCH PER HOUR...AND FREQUENT LIGHTNING STRIKES WITH THESE STORMS. MINOR FLOODING OF LOW LYING AREAS WILL BE LIKELY WITH THESE STORMS.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:14 PM MDT | Flash Flood Warning | MAF | Brewster | 3 hr |
| Jul 11, 5:27 PM MDT | Flash Flood Warning | MAF | Eddy | 3 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.